Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

August 10, 2017Macon County, Schley County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2017, 3:13 PM EDT for Macon County, Schley County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2017, 3:13 PM EDT (19:13 UTC)
Expired
Aug 10, 2017, 3:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Macon County, GA, Schley County, GA

The radar

The Robins AFB radar (KJGX), 97 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 620 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
620 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS82 KFFC 101913
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU AUG 10 2017
 
GAZ080-092-093-101945-
Macon GA-Schley GA-Taylor GA-
313 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was over Murrays Crossroads, or
near Ellaville...moving southeast at 20 mph.

  HAZARD...Winds up to 40 mph and heavy rain. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas. 

Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Murrays Crossroads,
Whitewater State Park, Fountainville, Rupert, La Crosse,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3220 8443 3223 8443 3223 8441 3229 8441
      3230 8439 3239 8439 3250 8433 3233 8391
      3218 8404 3219 8409 3219 8413 3223 8414
      3223 8418 3216 8418 3216 8422
TIME...MOT...LOC 1913Z 295DEG 18KT 3232 8428 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:06 PM EDT, 7 minutes earlier.

Area forecast discussion, Aug 10, 3:06 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
306 PM EDT Thu Aug 10 2017

.SHORT TERM /Tonight through Friday Night/...
As has been the case lately, there is a smattering of showers and
thunderstorms across the area this afternoon. A weak surface
boundary continues to retreat back northward through the CWA with
weak easterly flow ahead of the retreating boundary. Regardless, the
airmass on both sides of the boundary remains moist with PWs around
2 inches. This will continue to support heavy rainfall in convection
this afternoon and evening with localized flooding issues again the
main concern. Showers and thunderstorms will persist into this
evening with overall coverage lessening into the overnight hours.
However, some rainfall will likely persist even into Friday morning.

This boundary will continue to slowly lift north of the area through
Friday morning. The southeast US will remain under a persistent
westerly upper flow on Friday with continued upper disturbances
affecting the area and bringing increased convection. At the risk of
sounding repetitive, with PWs again above 2" locally heavy rainfall
will be the primary concern, though a couple of stronger
thunderstorms will be possible during peak instability.

Temperatures on Friday will continue to be tempered by cloud cover,
especially in north Georgia where highs will remain a few degrees
below normal.

RW

.LONG TERM /Saturday through Thursday/...
A wet pattern will continue over the CWA through the long term,
although slightly drier conditions on Saturday will yield slightly
lower pops. Previous long term discussion follows...

17

LONG TERM /Friday Night through Wednesday/...

Medium range models continue to keep the region under persistent
west-southwesterly upper-level flow through the majority of the long-
term forecast period. Ample moisture over the forecast area,
transient surface boundaries and periodic weak waves rippling through
the mid/upper flow, keeps POPs at least at good chance through the
period.

Without strong dynamics or low-level forcing, chances for organized
severe weather remain fairly low through the period. However, with
moderate instability and some weak shear, scattered strong to
isolated severe storms cannot be ruled out, especially during the
peak, diurnally driven, period of maximum instability each afternoon
into the early evenings. Bigger threat remains the potential for
heavy rain and localized flooding as moderate to high precipitable
water values support areas of moderate to heavy rain each day,
bringing streamflows up and keeping soils near saturation.

20

&&

.AVIATION...
18Z Update...
Earlier MVFR/scattered IFR ceilings have broken somewhat, though
borderline MVFR/VFR ceilings remain in some areas. Expect ceilings
to remain generally around 3000 feet through the afternoon at
ATL/AHN area sites. Some continued scattering is expected through
the evening with VFR ceilings predominant. MVFR to IFR ceilings
are expected to return by the 08-10z time frame Friday morning at
ATL/AHN area sites with less certainty for morning low cloud
potential at MCN/CSG. Showers and tsra will be most likely this
afternoon before gradually diminishing through the evening with
additional convection expected on Friday. Winds will be light and
largely variable between SW and SE, though a SW tendency is
anticipated this afternoon at ATL with SW tendency again by midday
Friday.

//ATL Confidence...18Z Update...
Low confidence on wind direction.
Medium confidence on all other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  86  70  89 /  50  60  50  40
Atlanta         72  85  72  87 /  50  60  40  40
Blairsville     66  80  66  83 /  50  60  40  40
Cartersville    71  85  71  87 /  40  60  40  40
Columbus        74  89  75  90 /  40  50  40  40
Gainesville     70  83  70  86 /  50  60  40  40
Macon           74  90  73  90 /  50  50  40  40
Rome            71  86  71  87 /  50  60  40  40
Peachtree City  72  86  71  88 /  50  60  40  40
Vidalia         74  90  74  91 /  40  50  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....17
AVIATION...RW
Hazardous weather outlook, Aug 10, 4:00 AM EDT, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
400 AM EDT Thu Aug 10 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
400 AM EDT Thu Aug 10 2017

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms are expected. A few strong
storms are possible. The primary hazards will be gusty winds,
frequent lightning and very heavy rainfall. With soils at or
approaching saturation across much of north and central Georgia,
localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There will be scattered thunderstorms each day, especially during
the afternoon and evening hours. A few storms could be strong with
the main hazards being gusty winds, frequent lightning and locally
heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested, but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 10, 1:10 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
110 PM EDT THU AUG 10 2017

GAZ020-021-101745-
Cherokee GA-Bartow GA-
110 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE AND BARTOW
COUNTIES UNTIL 145 PM EDT...

At 109 PM EDT...a line of strong thunderstorms was along a line
extending from Pine Log to near Cartersville...and moving northeast
at 20 mph.

  HAZARD...Heavy rain...winds up to 40 mph...and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Canton, Cartersville, Woodstock, Acworth, Holly Springs, Adairsville,
Euharlee, Emerson, White, Waleska, Cassville, Kellogg Creek, Red Top
Mountain State Park, Folsom, Hobgood Park, Funkhouser, Lake
Arrowhead, Oak Grove, Little River Landing and George Washington
Carver St Pk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3440 8487 3440 8473 3441 8473 3441 8458
      3438 8458 3438 8444 3407 8448 3408 8474
      3408 8496
TIME...MOT...LOC 1709Z 228DEG 17KT 3433 8473 3416 8485

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 10, 1:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
157 PM EDT THU AUG 10 2017

GAZ002>005-007-101830-
Gilmer GA-Whitfield GA-Catoosa GA-Walker GA-Murray GA-
157 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILMER...WHITFIELD...
SOUTHWESTERN CATOOSA...SOUTHERN WALKER AND MURRAY COUNTIES UNTIL 230
PM EDT...

At 157 PM EDT...a line of strong thunderstorms was along a line
extending from near Conasauga Lake to Lafayette...and moving
southeast at 10 mph.

  HAZARD...Heavy rain and winds up to 40 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Lafayette, Chatsworth, Ellijay, Varnell, Eton, Tunnel Hill,
East Ellijay, Crandall, Sumac, Conasauga Lake, Linwood, Villanow,
Cherry Log, Fort Mountain State Park, Naomi, Tails Creek, Ramhurst,
Suttles Mill and Noble.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3491 8462 3485 8462 3486 8449 3475 8428
      3461 8483 3462 8491 3463 8491 3462 8493
      3462 8506 3459 8506 3458 8511 3459 8531
      3471 8548 3476 8545 3495 8470
TIME...MOT...LOC 1757Z 297DEG 7KT 3485 8468 3471 8526

WIND...40MPH
Special weather statement, Aug 10, 2:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT THU AUG 10 2017

GAZ002-004-005-007-011-012-019-101900-
Chattooga GA-Gilmer GA-Whitfield GA-Walker GA-Gordon GA-Murray GA-
Floyd GA-
233 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...NORTHWESTERN
GILMER...SOUTHERN WHITFIELD...SOUTHERN WALKER...NORTHWESTERN
GORDON...MURRAY AND NORTHEASTERN FLOYD COUNTIES UNTIL 300 PM EDT...

At 232 PM EDT...a line of strong thunderstorms was along a line
extending from Chatsworth to Trion...and moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Dalton, Calhoun, Summerville, Chatsworth, Trion, Eton, Resaca, Center
Post, Crandall, Subligna, Lake Marvin, Conasauga Lake, Villanow, Fort
Mountain State Park, James H. Floyd State Park, Naomi, Tails Creek,
Ramhurst, Suttles Mill and Tidings.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3491 8472 3485 8462 3476 8436 3440 8530
      3456 8552 3459 8553
TIME...MOT...LOC 1832Z 261DEG 11KT 3478 8476 3454 8533

WIND...40MPH
Special weather statement, Aug 10, 3:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
305 PM EDT THU AUG 10 2017

GAZ020-021-030>034-041-101930-
Polk GA-North Fulton GA-Cobb GA-Cherokee GA-Haralson GA-Bartow GA-
Gwinnett GA-Paulding GA-
305 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTH FULTON...NORTHERN
COBB...SOUTHERN CHEROKEE...HARALSON...SOUTHERN BARTOW...GWINNETT AND
PAULDING COUNTIES UNTIL 330 PM EDT...

At 304 PM EDT...a line of strong thunderstorms was along a line
extending from near Sweat Mountain to near Taylorsville to near Mars
Hills...and moving east at 20 mph.

  HAZARD...Heavy rain...up to 40 mph wind...and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Marietta, Lawrenceville, Canton, Cartersville, Dallas, Cedartown,
Buchanan, Sandy Springs, Roswell, Johns Creek, Alpharetta, Dunwoody,
Milton, Kennesaw, Duluth, Woodstock, Acworth, Suwanee, Holly Springs
and Norcross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3410 8520 3410 8505 3420 8504 3419 8430
      3417 8426 3410 8425 3405 8410 3408 8411
      3393 8387 3394 8427 3397 8433 3394 8435
      3394 8479 3381 8501 3381 8505 3378 8505
      3367 8521 3365 8530 3367 8534 3394 8540
TIME...MOT...LOC 1904Z 279DEG 17KT 3404 8445 3405 8499 3388 8536

WIND...40MPH
Special weather statement, Aug 10, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
313 PM EDT THU AUG 10 2017

GAZ080-092-093-101945-
Macon GA-Schley GA-Taylor GA-
313 PM EDT THU AUG 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SCHLEY AND
SOUTHWESTERN TAYLOR COUNTIES UNTIL 345 PM EDT...

At 313 PM EDT...a strong thunderstorm was over Murrays Crossroads, or
near Ellaville...moving southeast at 20 mph.

  HAZARD...Winds up to 40 mph and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Ideal, Murrays Crossroads,
Whitewater State Park, Fountainville, Rupert, La Crosse,
Andersonville National Historic, Clearview, Bumphead, Bartlett and
Walls Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3220 8443 3223 8443 3223 8441 3229 8441
      3230 8439 3239 8439 3250 8433 3233 8391
      3218 8404 3219 8409 3219 8413 3223 8414
      3223 8418 3216 8418 3216 8422
TIME...MOT...LOC 1913Z 295DEG 18KT 3232 8428

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:10 PM EDTSpecial Weather StatementFFCBartow, Cherokee35 min
Aug 10, 1:33 PM EDTFlash Flood WarningFFCBartow, Cherokee6 hr
Aug 10, 1:57 PM EDTSpecial Weather StatementFFCMurray, Walker, Whitfield33 min
Aug 10, 2:33 PM EDTSpecial Weather StatementFFCChattooga, Murray, Whitfield27 min
Aug 10, 3:05 PM EDTSpecial Weather StatementFFCGwinnett, Haralson, Paulding, Polk25 min
Aug 10, 3:42 PM EDTSpecial Weather StatementFFCChattooga, Gordon, Pickens33 min
Aug 10, 3:55 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson35 min
Aug 10, 4:24 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Floyd, Pickens36 min
Aug 10, 4:47 PM EDTSpecial Weather StatementFFCCarroll28 min
Aug 10, 5:12 PM EDTSpecial Weather StatementFFCCarroll, Douglas33 min
Aug 10, 5:22 PM EDTSpecial Weather StatementFFCDeKalb, Rockdale23 min
Aug 10, 6:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Heard, Henry and 2 more34 min
Aug 10, 6:48 PM EDTSpecial Weather StatementFFCChattooga, Floyd27 min
Aug 10, 7:32 PM EDTSpecial Weather StatementFFCHarris, Heard, Troup28 min
Aug 10, 7:37 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette38 min
Aug 10, 7:56 PM EDTSpecial Weather StatementFFCMeriwether, Troup34 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.